Alert archive / Alabama / Special Weather Statements in 2017
Special Weather Statement, NWS Mobile, AL
NWS Mobile, AL issued this special weather statement at Jul 11, 2017, 3:54 PM CDT for Mobile County, Alabama. It was in force for 36 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jul 11, 2017, 3:54 PM CDT (20:54 UTC)
- Expired
- Jul 11, 2017, 4:30 PM CDT
- In force
- 36 min
- Issued by
- NWS Mobile, AL
County Mobile County, AL
The radar
The Mobile radar (KMOB), 51 km from the middle of the area, began a volume at 20:56 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Slidell Radar S, LA (KSIL), launched 12:00Z, 8.9 hours before the alert went out and 185 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1365 J/kg
- Mixed-layer CIN
- -17 J/kg
- Mixed-layer LCL
- 739 m above ground
- 0-6 km bulk shear
- 7 kt
- 0-1 km storm-relative helicity
- 18 m²/s²
- 0-3 km storm-relative helicity
- 24 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
886
WWUS84 KMOB 112054
SPSMOB
Special Weather Statement
National Weather Service Mobile AL
354 PM CDT TUE JUL 11 2017
ALZ053-261-262-112130-
Clarke AL-Baldwin Inland AL-Mobile Inland AL-
354 PM CDT TUE JUL 11 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN MOBILE...NORTHWESTERN BALDWIN AND SOUTHERN CLARKE
COUNTIES UNTIL 430 PM CDT...
At 354 PM CDT, the strong thunderstorm was located near Movico, or 10
miles northeast of Creola. This storm was nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Gulfcrest, Axis, Mount Vernon and Movico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3098 8828 3114 8816 3114 8802 3117 8799
3116 8796 3116 8794 3118 8794 3117 8776
3091 8802
TIME...MOT...LOC 2054Z 186DEG 4KT 3103 8795
$$What forecasters said that day
The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Mobile, AL wrote its last area forecast discussion before this special weather statement went out at Jul 11, 3:52 PM CDT, 2 minutes earlier.
Area forecast discussion, Jul 11, 3:52 PM CDT, 2 minutes before
Area Forecast Discussion National Weather Service Mobile AL 352 PM CDT Tue Jul 11 2017 .NEAR TERM /Now Through Wednesday/...An elongated west-east upper level ridge over the southern conus will persist through the near term. Upper level zonal flow will reside over the northern conus, with an upper shortwave passing over extreme south central Canada. The axis of a surface ridge extending from the western Atlantic across the northern gulf coast to Texas will remain intact, with a light southerly or light and variable wind flow persisting across the forecast area. The diurnal precipitation pattern will continue across the forecast area through the short term. The combination of decreasing stability due to surface heating and perturbations moving east to west along the southerly periphery of the upper ridge axis will result in scattered showers and storms occurring during the afternoon and early evening hours. Some of the storms will be strong, capable of producing gusty surface winds, small hail, torrential downpours, and frequent lightning. Dry conditions or isolated showers and storms will occur during the overnight and early morning hours. Low temperatures tonight will be in the lower 70s inland areas, mid 70s along the coastal sections, with upper 70s at the beaches. High temperatures Wednesday will range from 88 to 93 degrees. /22 .SHORT TERM /Wednesday night Through Friday night/...Early in the short term, zonal flow in the upper levels is situated across the northern portion of the US, while an upper level ridge stretches across the Southeast. The aforementioned zonal flow quickly erodes as a trough swings across the Great Lakes region late in the week. Closer to the surface, ridging extends into our region from the western Atlantic during the short term. Of note, the models continue to show the remnants of TD4 meandering across south Florida on Thursday and out into the central Gulf by Friday. Precipitable water values generally between 1.5-2.0 inches will remain in place across the area for duration of the short term. Similar to the past few days, deep layer moisture combined with plenty of daytime heating and the seabreeze will result in scattered showers and storms firing up late each morning and lasting through the early evening hours. Some strong storms will be possible each afternoon with gusty wind, torrential downpours, and frequent lightning. The summertime heat and humidity will continue through the short term (and long term) with temperatures rising into the mid to low 90s inland and upper 80s along the coast both afternoons. Dewpoints in the 70s in combination with the heat will unfortunately result in heat index values rising to the 100-106 degree range across much of the area. Overnight temperatures will range from the mid to upper 70s along the coast to mid 70s further inland. 07/MB .LONG TERM /Saturday Through Tuesday/...The upper level ridge begins to break down as a trough continues to swing across the northeastern portion of the US over the weekend. As that ridge weakens, rain chances begin to increase through early next week as a weak frontal boundary sags into the region. Furthermore, the remnants of TD4 will continue moving westward over the Gulf through the long term and will likely bring additional moisture into the region. Forcing from the aforementioned frontal boundary in addition to abundant moisture (precipitable water values of 2+ inches) will result in increasing storm coverage beginning late in the weekend. Increased cloud cover and POPs will result in lower daytime temperatures. High temperatures early next week will struggle to get out of the 80s. Overnight temperatures will fall into the mid to low 70s inland with upper 70s at the beaches. 07/MB && .MARINE...Weak surface ridging will continue to extend westward from the Atlantic across the northern gulf coast into Friday, and then begin to breakdown late Friday through the weekend. A weak onshore wind flow is forecast to continue, especially during the daytime, with a brief late night east to northeast land breeze expected at times. Coastal showers and thunderstorms, especially overnight and early morning, will also continue. Seas of 1-2 feet will persist. /22 && .PRELIMINARY POINT TEMPS/POPS... Mobile 73 89 74 91 / 20 40 20 40 Pensacola 76 89 76 91 / 20 30 30 30 Destin 79 90 79 91 / 30 30 30 20 Evergreen 72 91 73 94 / 30 50 20 30 Waynesboro 71 90 72 92 / 20 50 20 50 Camden 72 92 73 94 / 30 40 20 30 Crestview 72 92 72 95 / 20 40 20 20 && .MOB WATCHES/WARNINGS/ADVISORIES... AL...None. FL...None. MS...None. GM...None. && This product is also available on the web at: http://weather.gov/mob
Hazardous weather outlook, Jul 11, 5:00 AM CDT, 10 hours 54 minutes before
Hazardous Weather Outlook National Weather Service Mobile AL 500 AM CDT Tue Jul 11 2017 ALZ051>060-261>266-FLZ201>206-MSZ067-075-076-078-079-121000- Choctaw-Washington-Clarke-Wilcox-Monroe-Conecuh-Butler-Crenshaw- Escambia-Covington-Mobile Inland-Baldwin Inland-Mobile Central- Baldwin Central-Mobile Coastal-Baldwin Coastal-Escambia Inland- Escambia Coastal-Santa Rosa Inland-Santa Rosa Coastal- Okaloosa Inland-Okaloosa Coastal-Wayne-Perry-Greene-Stone-George- 500 AM CDT Tue Jul 11 2017 This Hazardous Weather Outlook is for portions of south central Alabama...southwest Alabama...northwest Florida and southeast Mississippi. .DAY ONE...Today and Tonight Scattered showers and thunderstorms are expected across much of the region again today. A few of the stronger storms that develop will be capable of producing locally strong wind gusts, frequent lightning strikes and locally heavy rainfall. .DAYS TWO THROUGH SEVEN...Wednesday through Monday There will be a continued chance of showers and thunderstorms each day through the period. A few of the stronger storms will be capable of producing brief strong wind gusts, frequent lightning strikes and locally heavy rains. .SPOTTER INFORMATION STATEMENT... Activation of SkyWarn Severe Storm Spotter networks is not expected through Sunday. GMZ630>635-650-655-670-675-121000- Northern Mobile Bay-Southern Mobile Bay-Mississippi Sound- Perdido Bay-Pensacola Bay System-Choctawhatchee Bay- Coastal waters from Pensacola FL to Pascagoula MS out 20 NM- Coastal waters from Destin to Pensacola FL out 20 NM- Waters from Pensacola FL to Pascagoula MS from 20 to 60 NM- Waters from Destin to Pensacola FL from 20 to 60 NM- 500 AM CDT Tue Jul 11 2017 This Hazardous Weather Outlook is for portions of the coastal waters of Alabama and northwest Florida. .DAY ONE...Today and Tonight Winds and seas will be locally higher near isolated to scattered showers and thunderstorms. Frequent lightning will be likely in and in and near storms. Isolated waterspouts will also be possible. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Winds and seas will be locally higher near isolated to scattered storms through the period. Frequent lightning will be likely in and near the storms.
In the hours before
Local storm report, Jul 11, 10:59 AM CDT, 4 hours 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MOBILE AL
1059 AM CDT TUE JUL 11 2017
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0705 PM LIGHTNING 5 W BAKER 30.80N 86.77W
07/10/2017 OKALOOSA FL LAW ENFORCEMENT
*** 1 FATAL *** A 35 YEAR OLD MALE CAMPER DIED AFTER
BEING STRUCK BY LIGHTNING AT THE WILDERNESS LANDING
CAMPGROUND ALONG THE BLACKWATER RIVER 5 MILES WEST OF
BAKER, FL.
&&
MBSpecial weather statement, Jul 11, 1:06 PM CDT, 2 hours 48 minutes before
Special Weather Statement National Weather Service Mobile AL 106 PM CDT TUE JUL 11 2017 ALZ059-FLZ203-205-111845- Escambia AL-Okaloosa Inland FL-Santa Rosa Inland FL- 106 PM CDT TUE JUL 11 2017 ...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES... SOUTHEASTERN ESCAMBIA...NORTHWESTERN OKALOOSA AND NORTHEASTERN SANTA ROSA COUNTIES UNTIL 145 PM CDT... At 105 PM CDT, the strong thunderstorm was located 12 miles northwest of Baker, or 18 miles southeast of Brewton, moving northeast at 10 mph. Half inch hail and winds in excess of 40 mph will be possible with this storm. This storm will remain over mainly rural areas of southeastern Escambia...northwestern Okaloosa and northeastern Santa Rosa Counties. PRECAUTIONARY/PREPAREDNESS ACTIONS... Torrential rainfall is also occurring with this storm, and may lead to localized flooding. Do not drive your vehicle through flooded roadways. Frequent cloud to ground lightning is occurring with this storm. Lightning can strike 10 miles away from a thunderstorm. Seek a safe shelter inside a building or vehicle. && LAT...LON 3076 8681 3093 8696 3118 8688 3099 8668 TIME...MOT...LOC 1805Z 220DEG 10KT 3094 8682
Special weather statement, Jul 11, 3:54 PM CDT, 0 minutes before
Special Weather Statement
National Weather Service Mobile AL
354 PM CDT TUE JUL 11 2017
ALZ053-261-262-112130-
Clarke AL-Baldwin Inland AL-Mobile Inland AL-
354 PM CDT TUE JUL 11 2017
...A STRONG THUNDERSTORM WILL AFFECT THE FOLLOWING COUNTIES...
NORTHEASTERN MOBILE...NORTHWESTERN BALDWIN AND SOUTHERN CLARKE
COUNTIES UNTIL 430 PM CDT...
At 354 PM CDT, the strong thunderstorm was located near Movico, or 10
miles northeast of Creola. This storm was nearly stationary.
Winds in excess of 40 mph will be possible with this storm.
Locations impacted include...
Gulfcrest, Axis, Mount Vernon and Movico.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Torrential rainfall is also occurring with this storm, and may lead
to localized flooding. Do not drive your vehicle through flooded
roadways.
Frequent cloud to ground lightning is occurring with this storm.
Lightning can strike 10 miles away from a thunderstorm. Seek a safe
shelter inside a building or vehicle.
&&
LAT...LON 3098 8828 3114 8816 3114 8802 3117 8799
3116 8796 3116 8794 3118 8794 3117 8776
3091 8802
TIME...MOT...LOC 2054Z 186DEG 4KT 3103 8795The office that day
Everything else NWS Mobile, AL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 10, 7:06 PM CDT | Special Weather Statement | MOB | Monroe | 24 min |
| Jul 10, 7:30 PM CDT | Special Weather Statement | MOB | Monroe | 30 min |
| Jul 11, 1:06 PM CDT | Special Weather Statement | MOB | Escambia | 39 min |
| Jul 11, 4:46 PM CDT | Special Weather Statement | MOB | Mobile | 44 min |
| Jul 11, 4:00 PM CDT | Special Weather Statement | MOB | Perry | 45 min |
Nearby
Special Weather Statements in Alabama, 2017Every special weather statement in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.